Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 187, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Oct 18, 2007, 7:59 PM CDT for Dubois County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 7:59 PM CDT (00:59 UTC)
- Expired
- Oct 18, 2007, 8:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Dubois County, IN
The radar
The Evansville,IN radar (KVWX), 75 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 1:31 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 2442 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 7:46 PM CDT, 13 minutes earlier.
Area forecast discussion, Oct 18, 7:46 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 846 PM EDT THU OCT 18 2007 .MESOSCALE UPDATE... CONVECTIVE ACTIVITY CONTINUES TO GO ON ACROSS THE FAR WESTERN PORTIONS OF THE FA THIS EVENING. SUPERCELL STRUCTURE JUST WEST OF THE METRO AREA HAVE SHOWN A SLIGHT DECREASE IN INTENSITY. FURTHER WEST...LINE OF SEVERE THUNDERSTORMS CONTINUES TO PUSH EASTWARD. LATEST MESOSCALE DATA SHOWING -3 TO -4 LIS ACROSS SOUTHERN KENTUCKY. ATMOSPHERE ACROSS NORTH CENTRAL KENTUCKY IS A BIT WORKED OVER DUE TO PREVIOUS CONVECTION AND SLIGHTLY LOWER DEWPOINTS. LOCAL 00Z SOUNDINGS OUT OF OHX (NASHVILLE) SHOWS TREMENDOUS DRY AIR INTRUDING INTO THE MID LEVELS AS POTENT MID LEVEL WAVE PUNCHES INTO THE OHIO VALLEY. LOW-LEVEL JET LOCATED TO OUR WEST WILL IMPINGE EASTWARD INTO SOUTHERN KY LATER TONIGHT. EXPECT TORNADO THREAT TO CONTINUE ACROSS KENTUCKY INTO THE OVERNIGHT HOURS. THOUGH WITH THE LARGE AMOUNT OF DRY AIR COMING IN COMBINED WITH HIGH ENVIRONMENTAL WINDS ALOFT...SHOULD RESULT IN MORE WIDESPREAD WIND DAMAGE AS THE NIGHT GOES ON. BASED ON LATEST MESOSCALE DISCUSSIONS FROM SPC...MORE WATCHES FOR CENTRAL AND EASTERN KY ARE LIKELY LATER TONIGHT. -JARVIS .SHORT TERM (TONIGHT)... ...ORGANIZED SEVERE WEATHER EVENT EXPECTED TONIGHT... FIRST ORDER OF BUSINESS IS A TORNADO WATCH WHICH WAS ISSUED AT 1840Z AND RUNS TILL 4Z TONIGHT FOR WRN TWO THIRDS OF CWA. ATMOSPHERE IS ON THE RECOVERY FROM THIS MORNINGS CONVECTION. BETTER INSTABILITY IS STARTING TO NOSE IN FROM THE WSW AS CLOUDS BREAK UP ALLOWING SFC HEATING. CAPES APPROACHING 1000 J/KG OVER FAR WRN CWA. THINKING SCATTERED T-STORMS MAY DEVELOP AHEAD OF THE FRONT EARLY THIS EVENING OVER WRN CWA WHICH IS IN THE WATCH AREA. EXPECTING CONVECTION TO REMAIN WEST AND SOUTH ALONG THE BEST INSTABILITY AXIS UNTIL THEN. MAIN EVENT STILL ON TRACK FOR TONIGHT. ONLY MINOR TWEAKS TO THE GRIDS FOR TONIGHT. LAPS 50 TO 60 KT BULK SHEAR WILL MAKE QUITE A FAVORABLE ENVIRONMENT FOR DAMAGING WINDS AS WAS OBSERVED WITH CONVECTION OVER IL AND MO YESTERDAY AFTERNOON/EVENING. GOOD LL SHEAR ESPECIALLY OVER WEST CENTRAL KY AND SOUTHERN INDIANA WILL CONTINUE TO SUPPORT AN ISOLATED TORNADO THREAT. THINKING IS THAT CELLS WILL PROBABLY INITIATE OVER WRN KY AND IN/IL EARLY THIS EVENING AND EVOLVE INTO A SQUALL LINE ESPECIALLY BY THE TIME THE COLD FRONT REACHES CENTRAL AND ERN PORTIONS OF CWA AROUND 5Z TO 9Z. BE SURE TO TURN ON YOUR WEATHER RADIOS THIS EVENING TO REMAIN ALERT OF SEVERE WEATHER UPDATES. --AML && .LONG TERM (FRI THRU THU)... WELL BE PUTTING ALL OUR RESOURCES INTO THE POTENTIAL WIDESPREAD SEVERE EVENT LATER TODAY AND TONIGHT...AND HENCEFORTH WILL BE MAKING NO OR JUST SUBTLE CHANGES IN THIS PERIOD. STILL LOOKS LIKE A WARM WEEKEND...TRENDING SIGNIFICANTLY COOLER AT THE START OF THE NEW WORKWEEK WITH NEXT SIGNIFICANT CHANCE OF RAIN ON MONDAY. DK && .AVIATION (00Z TAFS):... DEALING WITH SUPERCELLS FOR THE SHORT TERM ...ESPECIALLY SDF VCNTY. LATER TONIGHT HAVE TO DEAL WITH LIKELY SQUALL LINE OF TSTMS MOVING WEST TO EAST ACROSS FA STARTING 4-6Z SDF AND 7-9Z LEX. WILL GO WI SCT TO BKN SC DEVELOPING FRIDAY MORNING ACROSS NRN KY WITH OUR REGION BEING ON THE SOUTHERN FRINGES OF THE WRAP AROUND CLOUDINESS ASSOCIATED WITH DEEP LOW WELL TO OUR NORTH. --21 && LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Oct 18, 3:00 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT THU OCT 18 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-190830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 400 PM EDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT EDT FOR ALL OF SOUTH-CENTRAL INDIANA AND MOST OF CENTRAL KENTUCKY... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHERN INDIANA AND WEST CENTRAL KENTUCKY EARLY TONIGHT WELL AHEAD OF AN ADVANCING COLD FRONT. THESE STORMS ARE EXPECTED TO BE SEVERE WITH THE MAIN THREATS BEING DAMAGING STRAIGHT LINE WINDS...LARGE HAIL... AND ISOLATED TORNADOES. DANGEROUS LIGHTNING AND HEAVY DOWNPOURS CAN ALSO BE EXPECTED. A MORE ORGANIZED THREAT OF SEVERE THUNDERSTORMS IS EXPECTED LATER TONIGHT AS THUNDERSTORM CELLS MERGE INTO A SQUALL LINE AHEAD OF THE APPROACHING COLD FRONT. THIS LINE IS EXPECTED TO MOVE ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY BETWEEN 9 PM EDT TONIGHT AND 3 AM EDT FRIDAY. THE MAIN THREAT FROM THESE SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS ALONG WITH DANGEROUS LIGHTNING AND HEAVY DOWNPOURS. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH SOME OF THESE STORMS TONIGHT. SINCE THESE SEVERE STORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA AT NIGHT...WE HIGHLY ENCOURAGE YOU TO SET YOUR NOAA WEATHER RADIO TO ALERT MODE SO THAT YOU CAN BE AWAKENED IN THE EVENT THAT A WARNING IS ISSUED WHILE YOU ARE ASLEEP. MANY SEVERE WEATHER FATALITIES OCCUR LATE AT NIGHT. OUTSIDE OF ALL THUNDERSTORM ACTIVITY...SOUTHERLY WINDS ARE EXPECTED TO BE VERY GUSTY TONIGHT. GUSTS NEAR 30 MPH WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK REGION...SO MOTORISTS SHOULD USE CAUTION ON WEST-TO-EAST ROADWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN NEXT MONDAY AND TUESDAY AS ANOTHER SYSTEM MOVES EAST INTO THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP WATCH FOR SEVERE WEATHER THIS EVENING INTO THE OVERNIGHT HOURS...AND REPORT ANY SIGNIFICANT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE. AML/DK
In the hours before
Local storm report, Oct 18, 7:03 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
803 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND DMG LOUISVILLE 38.22N 85.74W
10/18/2007 JEFFERSON KY BROADCAST MEDIA
TREES DOWN IN NE JEFFERSON COUNTY AROUND BROWNSBORO ROAD
AREA.
&&
LDLocal storm report, Oct 18, 7:06 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
806 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG TELL CITY 37.95N 86.76W
10/18/2007 PERRY IN LAW ENFORCEMENT
GAS LINES RUPTURED AND TREES/POWERLINES DOWN IN
CANNELLTON. TRESS DOWN IN TELL CITY
&&
LDLocal storm report, Oct 18, 7:15 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
815 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TORNADO 2 NW HAWESVILLE 37.92N 86.78W
10/18/2007 HANCOCK KY AMATEUR RADIO
TORNADO ON THE GROUND
&&
LDLocal storm report, Oct 18, 7:26 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
826 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG LOUISVILLE 38.22N 85.74W
10/18/2007 JEFFERSON KY BROADCAST MEDIA
CARS MOVED BTY HIGH WIND AND REPORTS OF BLOWN OFF ROOFS
IN CRESENT HILL AREA
&&
LDLocal storm report, Oct 18, 7:26 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
826 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG LOUISVILLE 38.22N 85.74W
10/18/2007 JEFFERSON KY BROADCAST MEDIA
CARS MOVED BY HIGH WIND AND REPORTS OF BLOWN OFF ROOFS
IN CRESENT HILL AREA
&&
LDSpecial weather statement, Oct 18, 7:41 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 841 PM EDT THU OCT 18 2007 INZ084-KYZ025-190115- CRAWFORD-MEADE- 841 PM EDT THU OCT 18 2007 AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES WEST OF BRANDENBURG...OR 34 MILES EAST OF ROCKPORT...AND MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JSD
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 7:11 PM CDT | Tornado Warning | LMK | Meade | 34 min |
| Oct 18, 7:12 PM CDT | Tornado Warning | LMK | Breckinridge, Hancock | 33 min |
| Oct 18, 8:31 PM CDT | Tornado Warning | LMK | Hancock | 29 min |
| Oct 18, 8:31 PM CDT | Tornado Warning | LMK | Ohio | 29 min |
| Oct 18, 8:58 PM CDT | Tornado Warning | LMK | Breckinridge, Grayson, Ohio | 32 min |
| Oct 18, 8:59 PM CDT | Severe Thunderstorm Warning | LMK | Oldham | 21 min |
| Oct 18, 9:16 PM CDT | Severe Thunderstorm Warning | LMK | Trimble | 29 min |
| Oct 18, 9:29 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin, Meade | 31 min |
| Oct 18, 9:41 PM CDT | Tornado Warning | LMK | Breckinridge, Hardin, Meade | 23 min |
| Oct 18, 9:48 PM CDT | Tornado Warning | LMK | Butler, Ohio | 27 min |
| Oct 18, 9:51 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Ohio | 39 min |
| Oct 18, 10:02 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 28 min |
| Oct 18, 10:08 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 37 min |
| Oct 18, 10:15 PM CDT | Tornado Warning | LMK | Butler | 30 min |
| Oct 18, 10:35 PM CDT | Severe Thunderstorm Warning | LMK | Logan, Simpson, Warren | 40 min |
| Oct 18, 10:37 PM CDT | Severe Thunderstorm Warning | LMK | Grayson | 38 min |
| Oct 18, 10:43 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Shelby, Spencer | 32 min |
| Oct 18, 11:02 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 28 min |
| Oct 18, 11:07 PM CDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Scott, Shelby | 23 min |
| Oct 18, 11:51 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Taylor | 24 min |
| Oct 19, 12:17 AM CDT | Severe Thunderstorm Warning | LMK | Marion, Taylor, Washington | 28 min |
| Oct 19, 12:27 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe, Monroe | 20 min |
| Oct 19, 12:47 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Marion, Mercer, Washington | 28 min |
| Oct 19, 12:55 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Scott | 35 min |
| Oct 19, 1:14 AM CDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Garrard, Jessamine, Lincoln, Madison and 1 more | 31 min |
| Oct 19, 1:29 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Nicholas | 31 min |
| Oct 19, 1:47 AM CDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 13 min |
| Oct 18, 7:46 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison, Washington | 29 min |
| Oct 18, 7:56 PM CDT | Tornado Warning | LMK | Harrison | 34 min |
| Oct 18, 8:23 PM CDT | Tornado Warning | LMK | Clark, Floyd | 37 min |
| Oct 18, 8:25 PM CDT | Tornado Warning | LMK | Dubois | 24 min |
| Oct 18, 8:41 PM CDT | Tornado Warning | LMK | Crawford, Orange | 34 min |
| Oct 18, 9:15 PM CDT | Tornado Warning | LMK | Orange, Washington | 30 min |
| Oct 18, 9:44 PM CDT | Tornado Warning | LMK | Floyd, Harrison | 16 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.